Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 79, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Nov 9, 2006, 1:19 PM EST for 5 counties in Florida. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2006, 1:19 PM EST (18:19 UTC)
- Expired
- Nov 9, 2006, 5:00 PM EST
- In force
- 4 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1069 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 091819 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 119 PM EST THU NOV 9 2006 ...DRIER AIR IN PLACE AND NORTHWEST WINDS AROUND 15 MPH CREATING A FIRE DANGER OVER INTERIOR SECTIONS... FLZ041-044>046-053-144-092200- /O.NEW.KMLB.FW.W.0079.061109T1819Z-061109T2200Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 119 PM EST THU NOV 9 2006 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$ GLITTO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Nov 9, 9:48 AM EST, 3 hours 31 minutes earlier.
Area forecast discussion, Nov 9, 9:48 AM EST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 948 AM EST THU NOV 9 2006 .DISCUSSION... A PLEASANT AUTUMN DAY SHAPING UP. MORNING SOUNDINGS SHOW DRY NW FLOW THROUGH A DEEP LAYER. HIGH PRESSURE BUILDING TOWARD THE FL PENINSULA FROM THE GULF SURFACE AND ALOFT WILL ALLOW WIND FIELDS TO DECREASE WITH ABUNDANT SUNSHINE OVER THE REGION TODAY. TEMPS WILL CLIMB TO PLEASANT HIGHS IN THE MID TO UPPER 70S THIS AFTERNOON...MAYBE REACHING 80 IN THE SOUTH. CURRENT FORECAST IN GOOD SHAPE SO NO CHANGES PLANNED THIS MORNING. && .MARINE...WINDS AND SEAS AOB 10-15KT AND 2-3 FT NEAR SHORE BUT CONDITIONS WORSEN FARTHER OFFSHORE WITH BUOY 41009 STILL RUNNING AROUND 20KT AT MID MORNING. CONDITIONS OFFSHORE SHOULD HAVE SLOW IMPROVEMENT LATE TODAY AS PGRAD AND MIXING ABATES. WILL EXTEND SMALL CRAFT FOR THE OFFSHORE SEGMENT UNTIL LATE AFTERNOON WHEN CONDITIONS SHOULD SHOW SOME IMPROVEMENT. WILL ALSO KEEP WORDING TO INDICATE CONDITIONS WITHIN THE NEAR SHORE SEGMENT WILL BE BETTER CLOSER TO SHORE THAN A FEW MILES OUT. && .MLB WATCHES/WARNINGS/ADVISORIES... .SMALL CRAFT ADVISORY THROUGH 21Z 20-60NM OFFSHORE FLAGLER BEACH TO JUPITER INLET. && SHORT TERM...GLITTO LONG TERM....HIRSCH
Hazardous weather outlook, Nov 9, 9:58 AM EST, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 958 AM EST THU NOV 9 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 092100- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 958 AM EST THU NOV 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...WIND AND SEA IMPACT... ALTHOUGH WINDS ARE LIGHT AND SEAS ARE RATHER FLAT NEAR THE COAST...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE OFFSHORE ATLANTIC WATERS BEYOND 20 NAUTICAL MILES. DEEP LOW PRESSURE OFF THE NEW ENGLAND COAST CONTINUES TO PRODUCE WEST TO NORTHWEST WINDS UP TO 20 KNOTS AND SEAS UP TO 7 FEET WELL OFFSHORE. BUT AS THIS STORM SYSTEM CONTINUES TO MOVE AWAY...ITS INFLUENCE ON OUR ATLANTIC WATERS WILL DECREASE AND BOATING CONDITIONS WILL IMPROVE LATE THIS AFTERNOON OVER THE OFFSHORE WATERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. KELLY/GLITTO
In the hours before
Local storm report, Nov 9, 9:15 AM EST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
915 AM EST THU NOV 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TORNADO WINTER PARK 28.60N 81.34W
11/07/2006 ORANGE FL NWS STORM SURVEY
UPDATE... AN F0 TORNADO TOUCHED DOWN IN THREE LOCATIONS
NEAR HIGHWAY 436. MOVING EAST, THE TORNADO DAMAGED ROOFS
ON HOMES AND APARTMENT BUILDINGS, BROKE OUT WINDOWS, AND
UPROOTED TREES. A LARGE TRUCK WAS OVERTURNED. A TOTAL OF
SIX APARTMENT BUILDINGS AND TWO HOMES WERE DAMAGED.
&&
DMDLocal storm report, Nov 9, 10:03 AM EST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1003 AM EST THU NOV 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TORNADO 4 SW OVIEDO 28.62N 81.23W
11/07/2006 SEMINOLE FL NWS STORM SURVEY
*** 3 INJ *** F1 TORNADO BEGINNING JUST WEST OF REGAL
LANE AND EXTENDING NORTHEAST ACROSS THE WEST END OF ROBIN
LEE ROAD AND RUSTIC PINE TRAIL...CROSSING THE 417 AND
CAMP ROAD BEFORE ENDING NEAR THE INTERSECTION OF MIKLER
ROAD AND 426. ISOLATED MINOR WIND DAMAGE EXTENDED ABOUT 3
MILES FURTHER NORTHEAST.
&&
BCHNearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.